The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #1 ·
can anyone please tell me who is on this drug, when going up on it, does it make you like this

really bad on feet, arms very weak, shaky, head really wobbly and sizzly, inside dont know anyother way to explane.

i av gone up to 600mg at night then in two weeks time from 400AM to 600mg same as night, i cant even concentrate, as they are making me like a zombe...........

anyone out there on this please get back, if this carries on i must get to gp. but just wantrd to know if its while you wait till you ajust?

thanks ofr reading this Lin xxxxxxx
 

·
Registered
Joined
·
7,800 Posts
Hi Lin,

I'm afraid I can't help you much. I am on tegretol but didn't have any of those symptoms when going up at any time. I am now on 400mg morning and night and I think that I'll probably stay there.

I think the thing is that we can be so sensitive to one drug or the other and it can be a bit up to chance. For example, they tried me on cymbalta and I had to stop it after 2 days as the reaction was so severe with unbelievable nausea and headaches. That made me a bit wary when going on to tegretol but I've been absolutely fine with that.

as, I say, not much help...

Katharine
 

·
Registered
Joined
·
50 Posts
Hi Lin

I took tegretol for about 6 weeks but was taken off it because of an awful reaction to it - my hands and feet swelled up and I was covered in a horrible rash along with the headaches and nausea. I switched to epilim and was put on too high a dose. I had similar problems - I would walk straight past friends because I wasn't really with it. I reduced the dose and this seemed to work. I also take Gabapentin which works really well for me.

My advice would be go and see your GP straight away and explain the problems you're having rather than waiting. I had to come off the tegretol very quickly, an experience that I would not recommend to anyone!

Hope you feel better soon.

Sammy
 

·
Registered
Joined
·
109 Posts
Hi Lin, I am so sorry to hear that you are feeling like this:( Please dont put up with that and go and see your GP...I'm worried about you mate x
Thinking of you xx
 

·
Registered
Joined
·
3,854 Posts
I have been on tegretol forever (literally, epilepsy since 8 weeks old) and overall I tolerate it ok, though I only take 600mg of it as over that I get too many side effects. 200mg AM, 400mg PM. So I am on a second AED as well (epilim) to achieve full seizure control.

Are you going up 200mg at a time ? I would only increase 100mg max per time and wait until you have adjusted to that before putting it up again (but discuss this first with your doctor).

I know I have been in situations when due to extremely poor seizure control they have just said 'we know the side effects of whatever drug will be awful but you will just have to tolerate it because we need to get this done fast and you will adjust in time'.

So, it pays to check with the doctor, but it does sound like you are having some pretty heavy side effects.

Tegretol is a fab drug for me, I just wish I could tolerate more of it as it is great for seizure control (for me anyway).

What are you taking it for ?

feel better soon

raglet
 

·
Registered
Joined
·
3,471 Posts
Discussion Starter · #6 ·
for complex partal sezires thanks for avdice Lin xxxx
 
1 - 6 of 6 Posts
Top